MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (battery life) issue.The reporter alleges battery life is less than expected.Low battery alarms do appear in the alarm history.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 16-aug-2018 with the following findings: the black box showed no evidence of short battery life.The battery compartment and cap were undamaged and the cap was able to fit.The ¿ez-prime¿ steps were performed correctly.Sleep current readings are above specifications; the reported ¿short battery life¿ complaint was duplicated.The pump¿s cover was removed; sleep current readings returned to specifications after unplugging the continuous glucose monitor (cgm) module from the printed circuit board.A cold solder connection was found to the cgm inter-board gold pin.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7782002
Report Number2531779-2018-14779
Device Sequence Number1399518
Product Code OYC
UDI-Device Identifier10840406100297
UDI-Public10840406100297
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Was the Report Sent to FDA? Yes
Device Age4 MO
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient Weight110